Birth Control and Morning After Pill?!

Question: Birth Control and Morning After Pill?
I missed two days of my regular birth control, Thursday and Friday. So I took them as the doctor explained I should when I originally got them, two on Saturday and two on Sunday. The only thing I was worried about was that I had sex on Thursday night and he finished inside of me because the condom snapped and we didn't know. (I always use both forms of protection just to be safe and in case I forget to take my pill). Anyway, it's now Monday night and I just took the Morning After Pill because I wanted to be safe and it was two days of my regular pill that I had missed and not just one. I already took it so I can't really un-take it, but for future reference is this necessary or safe to do? Also, I am about to start anti-biotics and I know may affect the MAP, how long after taking it should I wait to start them?


Sorry, but what does MAP stand for? I'm not good with acronyms.

Okay if you missed two active (hormone) pills then you should take two pills on the day you remember and two pills the next day. And you did that. So you did the right thing. You could become pregnant if you have sex during the first 7 days after you restart your pills. You must use a non-hormonal birth control method (such as a condom and spermicide) as a back up for those 7 days.

Emergency contraception (the morning after pill) works up to 120 hours after the accident. "Plan B One-Step and Next Choice reduce the risk of pregnancy by 89 percent when started within 72 hours after unprotected intercourse. They continue to reduce the risk of pregnancy up to 120 hours after unprotected intercourse, but they are less effective as time passes."…

Yes, it is safe to take emergency contraception when you miss 2 or more active birth control pills and/or the condom breaks. So you had every right to take emergency contraception. That is what it is there for.

Emergency contraception is a harsh hormone and you could have some side effects like breast tenderness, irregular bleeding, dizziness, and headaches. And you could spot, have break through bleeding, have a late period or miss your period because of the emergency contraception. But that is okay. If you miss your next period I suggest you take a pregnancy test to see if you are pregnant.

Emergency contraception is meant to be taken when accidents happen. But it's not meant to be taken often (but it's better to take it then to not take it if you don't want to become pregnant) or as a form of birth control.

Since I don't know what MAP is I will talk about antibiotics and the birth control pill.

You should keep taking your birth control pill as you normally would. Don't stop taking the pill just because you are going to be on antibiotics. If you stop then you could have side effects from the drop on hormones. I stopped the pill recently and I was angry all the time and I had bad acne. So keep the level of hormones in your body so your body will not go "crazy."

If you have sex while you are on antibiotics you will need a non-hormonal birth control method (such as a condom and spermicide) the whole time you are on the antibiotics AND for a whole month after you are off the antibiotics. I know it seems long, but I asked my gynecologist about this. And she said it takes an entire month for your body to be protected against pregnancy while you are on the pill after you have taken antibiotics.

I hope this helps, good luck!

The consumer health information on is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
The answer content post by the user, if contains the copyright content please contact us, we will immediately remove it.
Copyright © 2007-2011 -   Terms of Use -   Contact us

Health Categories